MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; POUCH, COLOSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; POUCH, COLOSTOMY
Model Number 401514
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Abrasion (1689)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device 2 of 20.A2: age at the time of event - 77 years.Based on the available information, this event is deemed to be a reportable malfunction.Photograph, video and/or physical sample evaluation: no photographs were received for this issue for evaluation in accordance with work instruction (wi).No samples were available for this complaint, and therefore it was not possible to confirm the complaint.Batch record revision results: lot 3d04384 was manufactured on 4/27/2023, in 11e line, with a total of (b)(4) market units (mkus).The complaints investigator performed a batch record review on 22/mar/2023, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material identification (id) 1003655 and manufacturing order (b)(4).Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.Historical complaints review: on 22/mar/2023, complaints investigator ran a query in database in order to verify the complaints reported for the 3d04384 lot for the malfunction ¿ pouch materials in contact with skin are too rough or sharp (includes tap, filter, filter cover label, invisiclose fasteners, pursing strips, tail clip/closure, drainage adaptors)¿ defect and no additional complaints were identified.Historical nonconformance review: on 22/mar/2023, complaints investigator ran a query in database looking for any in process nonconformance / corrective action / preventive actions (capa) (s) associated to the malfunction ¿pouch materials in contact with skin are too rough or sharp (includes tap, filter, filter cover label, invisiclose fasteners, pursing strips, tail clip/closure, drainage adaptors)¿ defect for the lot number 3d04384 and as result, no nonconformance / capa (s) for this malfunction were generated during the manufacturing process of the referenced lot.Defect rate analysis: there have only been 20 defective parts confirmed to date from a lot size (b)(4) products.This represents a defect rate of only (b)(4) , which is well within an appropriate acceptable quality level (aql) for this defect which should be (b)(4) based on our standard operating procedure (sop).In addition, all of the in-process testing on this lot did not find a single defective unit, which confirms that the lot is unlikely to breach an aql of (b)(4).This issue certainly appears to be an isolated incident, but more importantly to date, it is well within our accepted aql level for this type of failure mode or defect.Conclusions: as no photographs or samples were available for this complaint issue, it was not possible to raise an investigation for the issue reported.A batch record review was completed and showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 9618003.
 
Event or Problem Description
The consumer reported that there were sharp plastic edges on the plastic flange ring.When the end user attempted to use two of the pouches out of one box, it resulted in scratching her fingers.Also, because of the issue, they would not connect to the wafer.She denied bleeding.She visually inspected the remaining eight in the box and all ten pouches in the second box with the same observation.She did not use the remaining pouches and was advised against it.She had used the same product for twenty years and declined the offer of other samples.No photo was available at this time.

Brand Name
NATURA
Common Device Name
POUCH, COLOSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key19048576
Report Number9618003-2024-00649
Device Sequence Number8548539
Product Code EZQ
UDI-Device Identifier00768455182534
UDI-Public00768455182534
Combination Product (Y/N)N
Initial Reporter StateNY
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number401514
Device Lot Number3D04384
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2024
Initial Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale